By Cassandra Santiago and Saeed Ahmed

PHILADELPHIA (CNN) – If Halloween is your excuse for endlessly indulging in candy (and of course it is), go slow on the black licorice.

READ MORE: WATCH LIVE: Montgomery County, Pennsylvania Officials Join With Area Hospital Leadership To Discuss COVID Surge

Just as it does each Halloween, the Food and Drug Administration has posted a reminder on its website urging folks to keep their black licorice consumption to a minimum.

Cops Urge Parents To Check Sex Offender Site For Halloween 

The reasoning? Too much of the old-fashioned favorite can cause health problems such as irregular heart rhythm, especially in people over 40.

Black licorice contains a sweetening compound called glycyrrhizin, which can cause a drop in potassium levels. With low levels, some people might experience high blood pressure, swelling and even congestive heart failure, the FDA says.

READ MORE: WATCH LIVE: Philadelphia Health Department To Provide A COVID-19 Update

Online Debate Over Cheese Placement On Cheeseburger Emoji 

The good news is that potassium levels return to normal after you stop eating copious amounts of black licorice.

So, here are some tips from the FDA:

— Don’t eat too much of the stuff at one go.

— If you have been eating a lot of it, especially if you have irregular heart rhythm or muscle weakness, stop (and call your doctor).

MORE NEWS: Dump Truck, 3 Other Vehicles Involved In Chester County Crash On Route 30

The-CNN-Wire ™ & © 2017 Cable News Network, Inc., a Time Warner Company. All rights reserved.